MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100476
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that primary hip arthroplasty was performed in (b)(6) 2020.Hip revision had to be performed due to a proximal femoral fracture which likely occurred at time of primary surgery as per surgeon.The dr.Opened previous incision via a direct anterior approach.Dislocated hip.Primary stem and head removed with punch.Dr then prepared the femur as per a standard surgical technique.Size 2 lateral polar uncemented stem inserted.Size 36 -4 oxinium head also inserted.Intra-operative x-ray attended.
 
Additional Manufacturer Narrative
Investigation results: this complaint from australia reports a revision surgery the day after implantation secondary to a proximal femoral fracture.A polarstem lateral ti / ha stem size 3 was initially implanted, which intent use is in treatment.To date no adequate materials like the product itself or clinical / medical documents were provided to fully evaluate this complaint.The batch number was transmitted incorrectly, which is why a batch record review and a batch related complaint review could not be performed.For the specific article there is no other complaint which reported a periprosthetic fracture.The risk of a bone fracture is mentioned in our current risk management file and it is rated low.In our current instruction for use for hip implants on (b)(6) ed.On (b)(6) bone fracture is mentioned and a known possible side effect of a total hip replacement.At that time the root cause can not be determined.Should additional information will be available the case will be re-assessed.

Brand Name
POLARSTEM STEM LAT.TI/HA 3 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11058847
Report Number9613369-2020-00266
Device Sequence Number11437936
Product Code LWJ
UDI-Device Identifier07611996118674
UDI-Public07611996118674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100476
Device Catalogue Number75100476
Device Lot NumberB2027-07-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;